Spinal Stimulator effect on the heart

Posted by revclint @revclint, Tue, Aug 20 10:51am

Has anyone done any research on the effects of the electrical spinal stim on people with heart electrical issues? I had two ablations done and a 3rd one that they couldn't do as it was too near the valve. I've noticed that since they finally got the stim working, I've been having more palpitations and chest pains. If I turn the stim off during the palpitations, they go away quite quickly, If I don't turn it off, they can last longer. Just wondering if anyone has heard of any research on it. I haven't found anything online, but I don't know how to get to medical websites.
Thanks
Clint

Hello @revclint, here are a few studies from the NIH – they may offer some information although they may not be precisely your situation:

https://www.ncbi.nlm.nih.gov/pubmed/21267037
https://www.ncbi.nlm.nih.gov/pubmed/23750425

I'd also like to invite @user_chf56161a, @seanivor, @laylabug, @barbbie, and @scruffy1 to share their experience with a spinal cord stimulator. @revclint, is this side-effect something you have discussed with your provider? It is interesting how you are able to "control" the palpitations based on whether you turn the stimulator off or on and it is something you may want to discuss with your provider. Are you using a stimulator for pain issues and does it work for that other than your concerns on your heart palpitations?

REPLY
@JustinMcClanahan

Hello @revclint, here are a few studies from the NIH – they may offer some information although they may not be precisely your situation:

https://www.ncbi.nlm.nih.gov/pubmed/21267037
https://www.ncbi.nlm.nih.gov/pubmed/23750425

I'd also like to invite @user_chf56161a, @seanivor, @laylabug, @barbbie, and @scruffy1 to share their experience with a spinal cord stimulator. @revclint, is this side-effect something you have discussed with your provider? It is interesting how you are able to "control" the palpitations based on whether you turn the stimulator off or on and it is something you may want to discuss with your provider. Are you using a stimulator for pain issues and does it work for that other than your concerns on your heart palpitations?

Jump to this post

Thank you Justin. Those articles were very informative.

My pain specialist want me to contact Boston Scientific's Support group to let them know what I've obsearved. I'll do that on Monday.

I feel better, with less arrhythmia when the stim is off. Or if it's a bad bout, if I turn the stim off.

Thanks for your help. I feel a bit more prepared to talk to Boston Scientific now.

REPLY
@revclint

Thank you Justin. Those articles were very informative.

My pain specialist want me to contact Boston Scientific's Support group to let them know what I've obsearved. I'll do that on Monday.

I feel better, with less arrhythmia when the stim is off. Or if it's a bad bout, if I turn the stim off.

Thanks for your help. I feel a bit more prepared to talk to Boston Scientific now.

Jump to this post

I have not had that problem. I do have SVT and an occasional Afib but I had those before the stim. I have found that with pain management too much cortisone sets my heart into more of both.

REPLY
Please login or register to post a reply.